MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS XT CHEMISTRY PRODUCTS UREA-CREA SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS XT CHEMISTRY PRODUCTS UREA-CREA SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 6844294
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros creatinine xt (creaxt) results were obtained from a single patient sample.The results were considered higher than expected when compared to the vitros creaxt result obtained from a second sample collected from the same patient.Vitros crea patient sample 1 results of 2.17 and 1.85 mg/dl vs sample 2 vitros creaxt result of 0.91 mg/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher-than-expected vitros creaxt result of 2.17 mg/dl was reported from the laboratory, however, no treatment was stopped, started or altered.The higher-than-expected vitros creaxt result of 1.85 mg/dl was not reported from the laboratory.There was no allegation of patient harm as a result of the event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
A customer contacted ortho to report higher than expected vitros creatinine xt (creaxt) results were obtained from a single patient sample.The results were considered higher than expected when compared to the vitros creaxt result obtained from a second sample collected from the same patient.The assignable cause of the event was a sample related issue.No vitros creaxt results were obtained from sample 1 due to substrate depletion, and concordant results above the vitros creaxt reference interval for both men and woman were obtained after retesting sample 1 with 5x and 2x dilutions.It is unknown why sample 2 did not have a substrate depletion issue.The ortho tsc requested the customer provide a list of medications and a diagnosis for the affected patient, however, the customer has not provided information for either of these requests.Pre-analytical sample mix-up did not likely occur as the vitros microslide results obtained from both sample 1 and sample 2 were concordant, indicating both samples were likely collected from the same patient.Historic biorad quality control results prior to, and within the timeframe of the event indicated vitros creaxt slide lot 7222-0021-6233 was performing as intended on the vitros xt7600 integrated system and did not likely contributed to the event.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic performance issue with vitros creaxt slide lot 7222-0021-6233.There was no indication the vitros xt7600 integrated system was not performing as intended, however, no vitros diagnostic within-run precision testing used to assess analyzer performance was performed.Therefore, an instrument related performance issue cannot be completely ruled out as contributing to the event.However, since the issue was isolated to a single patient sample and since quality control results were acceptable, an instrument related performance issue did not likely contribute to the event.

Brand Name
VITROS XT CHEMISTRY PRODUCTS UREA-CREA SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23310069
Report Number1319809-2025-00082
Device Sequence Number12045898
Product Code JFY
UDI-Device Identifier10758750031788
UDI-Public(01)10758750031788(17)270101(11)250722(10)722200216233
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6844294
Device Lot Number7222-0021-6233
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2025
Initial Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown